How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. D. Love Your Own Question
Dr. D. Love
Dr. D. Love, Doctor
Category: Medical
Satisfied Customers: 17542
Experience:  Family Physician for 10 years; Hospital Medical Director for 10 years.
21597572
Type Your Medical Question Here...
Dr. D. Love is online now
A new question is answered every 9 seconds

My 87 year old wife is experiencing irritation in her vulva.

Customer Question

My 87 year old wife is experiencing irritation in her vulva. The Dr prescribed ESTRACE salve. She developed sores and other inflammatory indications. What should be used to relieve the sores? Is Neosporin proper?
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. D. Love replied 1 year ago.
Neosporin is not useful for most vulvar sores.How long after starting the Estrace did she develop the sores?Could you describe these sores in more detail?
Customer: replied 1 year ago.
sores developed in several days. I cannot describe them as she is very private about such things. Thanks
Customer: replied 1 year ago.
Can you recommend a better ointment or salve?
Expert:  Dr. D. Love replied 1 year ago.
Since the sores developed relatively quickly after starting the Estrace, the primary concern is that she is sensitive to the cream, and that could be a sensitivity to the drug or the compounds in the cream to carry the drug. In that situation, the usual best option would be to change to a different vaginal estrogen cream, such as Premarin vaginal cream. It also may help to use a vaginal moisturizing product, such as Fresh Start or Replens, or a lubricant, such as Astroglide or FemGlide. It also may help to take an oral antihistamine, which can help with a variety of reactions to drugs, including local sensitivity. If I can provide any further information, please let me know.

Related Medical Questions